Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

143 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Rosuvastatin and Losartan cause frequent loose bowel movements?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5678 Questions

default
Posted on Tue, 8 May 2018 in Cholesterol
Question: Hello, Doctor, For the past couple of months, I have had loose bowel movements, sometimes twice a day. Sometimes it's come on quickly, and I'm glad I'm at home! I wonder if it has anything to do with medications. I take 10 mg Rosuvastatin for cholesterol and 100 mg Losartan Potassium for blood pressure. I'm a 76 year old woman and quite active. Thank you. Mariette
doctor
Answered by Dr. Ilir Sharka 31 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello Mariette,

Welcome and thank you for asking on HCM!

I passed carefully through your question and would explain that your symptoms could be related to Losartan adverse effects.

For this reason, I would recommend reducing the dose of Losartan or switch to another anti-hypertensive drug, which does not have this adverse effect.

In this regard, Hydrochlorothiazide would be a good treatment option, as it leads to constipation. A possible combination of Hydrochlorothiazide 25mg daily and Losartan 50mg daily could help improve your situation.

You should discuss with your doctor on the above issues.

If your complaints persist despite these changes in your therapy, I would recommend performing a stool bacterial culture and blood electrolyte levels.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 13 minutes later
Thank you, Dr Sharka.
I will follow up your suggestions with my physician. I appreciate your help.
Mariette
doctor
Answered by Dr. Ilir Sharka 11 minutes later
Brief Answer:
You are welcome!

Detailed Answer:
Dear Mariette,

I am glad to have been helpful to you!

If you have any other questions, feel free to ask me again at any time!

You can ask me directly if you wish!

Wishing good health,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 44 hours later
Hello again, Dr. Sharka. I have another question regarding side effects of medications. In addition to the Losartan Potassium 100 mg daily, I've been prescribed a 10 mg Rosuvastatin Calcium for cholesterol and have been battling aches and pains in my legs and occasionally my neck for about three years. Through my regular physician, we have tried other cholesterol medications, but it seems they always end up causing me annoying pains. Do you have any suggestions? Thank you. Mariette Bell, YYYY@YYYY
doctor
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
My opinion as follows:

Detailed Answer:
Dear Mariette,

I should explain that statins have this adverse effect (muscle cramps) as a known adverse effect.

That is why, it is recommendable checking periodically muscular and liver enzymes (CPK, LDH, ALT, AST).

In case of elevated enzyme levels it is necessary to temporary stop taking Rosuvastatin for a period of a month and then start again at low doses and increase slowly.

All the other drugs have this adverse effect. But, you can try Atorvastatin or Zetia, in case you do not tolerate Rosuvastatin.

I would also like to know your blood lipid profile, in order to determine if you really need to take Rosuvastatin.

Some natural ways to lower cholesterol levels would be:

- a diet poor in saturated fatty acids and rich in omega 3 fatty acids (walnuts, fish, fish oil, olive oil, etc.).
- performing regularly physical activity (aerobics, Yoga, walking, etc.)
- try to lose some weight if you are overweight.

Hope you will find this answer helpful!

Best wishes,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Muscle cramps

doctor1 MD

Hi, I m a 62yr caucasian male. A recent US showed 4 benign cysts. 6.8cm,2.4cm.1.6cn on interpolar left and 1.7cm on parapelvic right. All have grown since my last US 2 years ago. My creatinine is 1.69. I have had 3 episodes of PE s, 4 episodes of DVT s in 4 years. I am now on warfarin with INR 2.9. I have spinal stenosis from an old L1 burst fracture. I have lower back leg pain and muscle cramps. I m concerned about complications if I have the cysts aspirated. Managing the pain requires quite a bit of narcotic pain meds which cause constipation and then additional pain. Could the aspiration reduce the pain level? What other concerns could the procedure cause?

doctor1 MD

Hi, I am a 50 year old female. I have had a history of kidney infections and UTI's. In Decemeber of 2009, I had an infection that was caused by an antibiotic resisitant strain. Through the entire 6 months, I was on 17 different courses of antibotics, two of which were IV antibiotics (inempim and ertapenim). I finally got rid of that infection, but since, have had several routine UTI's. Now I have extreme fatigue and muscle cramps in my upper arms and now I have an other UTI. Can Kidney/UTI infections, fatigue and upper arm pain all be related?

doctor1 MD

I was at the hospital last night for chest pains and asthma, everything was ok. But I continue to have pains in my chest and numbness in my left arm. I also have blood in my stool. My anus is very itchy at sometimes. I have worms. I get muscle cramps in my legs eveynight. I have trouble sleeping and takes a few hours to sleep, when I do my sleep will last a few hours and I get up every hour. I also have a infection on my penis that I can t get rid of.

doctor1 MD

i randomly had muscle cramps in my stomach not too long ago. well, a couple of days ago, it came back, almost twice as bad. this time is was followed by a fever and stomach ache. now, for the past couple of day's, my stomach won't stop hurting. is it a random stomach virus or somthing else?

doctor1 MD

I am having right side muscle cramps while lying down

doctor1 MD

I ve taken small dabs of cream of tartar to stop muscle cramps ...I now have diarrhea ?